Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 67, NWS Lincoln, IL

May 11, 20115 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 11, 2011, 4:48 PM CDT for 5 counties in Illinois. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 4:48 PM CDT (21:48 UTC)
Expired
May 11, 2011, 5:45 PM CDT
In force
57 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Logan County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Tazewell County, IL

The radar

The Lincoln radar (KILX), 13 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 4:55 PM CDTHAIL 0.882 N Mason City, IL
May 11, 5:25 PM CDTHAIL 1.755 Sw Hopedale, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 1:23 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2360 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WUUS53 KILX 112148
SVRILX
ILC107-113-125-129-179-112245-
/O.NEW.KILX.SV.W.0067.110511T2148Z-110511T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
448 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LOGAN COUNTY IN CENTRAL ILLINOIS...
  SOUTHWESTERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
  EASTERN MASON COUNTY IN CENTRAL ILLINOIS...
  NORTHEASTERN MENARD COUNTY IN CENTRAL ILLINOIS...
  SOUTHEASTERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...

* UNTIL 545 PM CDT.

* AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GREENVIEW...OR 7 MILES SOUTHWEST OF MASON CITY...AND MOVING
  NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MASON CITY...LINCOLN...MIDDLETOWN...SAN JOSE...EMDEN...DELAVAN...
  HARTSBURG...BEASON...HOPEDALE...ARMINGTON...ATLANTA...MINIER...
  MCLEAN...STANFORD...NEW HOLLAND AND LAWNDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4028 8915 4013 8914 4003 8982 4025 8995
      4056 8927
TIME...MOT...LOC 2148Z 237DEG 31KT 4016 8975
WIND...HAIL 60MPH 1.00IN

$$

GOETSCH
3 follow-up statements
004 
WWUS53 KILX 112217
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
517 PM CDT WED MAY 11 2011

ILC107-113-125-129-179-112245-
/O.CON.KILX.SV.W.0067.000000T0000Z-110511T2245Z/
LOGAN IL-MCLEAN IL-MASON IL-MENARD IL-TAZEWELL IL-
517 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
TAZEWELL...NORTHEASTERN MENARD...EAST CENTRAL MASON...SOUTHWESTERN
MCLEAN AND NORTHERN LOGAN COUNTIES UNTIL 545 PM CDT...

AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SAN
JOSE...OR 9 MILES NORTHEAST OF MASON CITY...MOVING NORTHEAST AT 35
MPH.

IN ADDITION...A DEVELOPING STRONG STORM WAS ALSO LOCATED 5 MILES 
SOUTHWEST OF MIDDLETOWN...MOVING TO THE NORTHEAST AT 35 MPH. 

LOCATIONS IMPACTED INCLUDE...
  HARTSBURG...EMDEN...DELAVAN...BEASON...ATLANTA...HOPEDALE...
  ARMINGTON...MINIER...MCLEAN...STANFORD AND LAWNDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4028 8915 4013 8914 4004 8972 4036 8971
      4056 8927
TIME...MOT...LOC 2215Z 227DEG 30KT 4034 8959
WIND...HAIL 60MPH 1.00IN

$$

GOETSCH
632 
WWUS53 KILX 112229
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
529 PM CDT WED MAY 11 2011

ILC125-129-112237-
/O.CAN.KILX.SV.W.0067.000000T0000Z-110511T2245Z/
MASON IL-MENARD IL-
529 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MENARD AND EAST
CENTRAL MASON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA.

LAT...LON 4028 8915 4013 8914 4006 8957 4030 8955
      4039 8963 4056 8927
TIME...MOT...LOC 2227Z 232DEG 26KT 4039 8952

$$

ILC107-113-179-112245-
/O.CON.KILX.SV.W.0067.000000T0000Z-110511T2245Z/
LOGAN IL-MCLEAN IL-TAZEWELL IL-
529 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
TAZEWELL...SOUTHWESTERN MCLEAN AND NORTHERN LOGAN COUNTIES UNTIL 545
PM CDT...

AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DELAVAN...OR 14 MILES SOUTH OF PEKIN...MOVING NORTHEAST AT 30 MPH.

IN ADDITION...ANOTHER STRENGTHENING STRONG STORM WAS LOCATED 
2 MILES SOUTHEAST OF MIDDLETOWN...MOVING TO THE NORTHEAST AT 
30 MPH. 

LOCATIONS IMPACTED INCLUDE...
  BEASON...HOPEDALE...ARMINGTON...ATLANTA...MINIER...STANFORD...
  MCLEAN AND LAWNDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4028 8915 4013 8914 4006 8957 4030 8955
      4039 8963 4056 8927
TIME...MOT...LOC 2227Z 232DEG 26KT 4039 8952
WIND...HAIL 60MPH 1.00IN

$$

GOETSCH
037 
WWUS53 KILX 112244
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
544 PM CDT WED MAY 11 2011

ILC107-113-179-112253-
/O.EXP.KILX.SV.W.0067.000000T0000Z-110511T2245Z/
LOGAN IL-MCLEAN IL-TAZEWELL IL-
544 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TAZEWELL...
SOUTHWESTERN MCLEAN AND NORTHERN LOGAN COUNTIES WILL EXPIRE AT 545 PM
CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM.

LAT...LON 4028 8915 4013 8914 4006 8957 4030 8955
      4039 8963 4056 8927
TIME...MOT...LOC 2243Z 232DEG 26KT 4046 8940

$$

GOETSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:24 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 11, 2:24 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
224 PM CDT WED MAY 11 2011

.DISCUSSION...
ISSUED 215 PM CDT WED MAY 11 2011

SHORTWAVE OVER NORTH CENTRAL MO HAS BROUGHT ABOUT AN INCREASE IN
CONVECTION OVER THE REGION EARLY THIS AFTN. UNLIKE YESTERDAY...
MID LEVEL TEMPERATURES HAVE COOLED SEVERAL DEGREES WITH VIRTUALLY
NO SFC BASED CIN. COMBINATION OF MIXED LAYER CAPES OF BETWEEN 2500
TO 3000 J/KG AND STEEP MID LEVEL LAPSE RATES IN ADVANCE OF THE MID
LEVEL WAVE WILL BRING ABOUT THE POTENTIAL FOR LOCALLY SEVERE STORMS
WITH THE PRIMARY THREAT BEING FROM LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS INTO EARLY THIS EVENING.

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

UPPER LEVEL WAVE PUSHING ACRS THE FORECAST AREA THIS EVENING
SHOULD TAKE THE BULK OF THE CONVECTION WITH IT BY LATE TONIGHT.
HIGHEST POPS WILL BE THIS EVENING AND WILL TAPER OFF RAIN CHANCES
AFTER MIDNIGHT. MODELS IN DECENT AGREEMENT THIS PERIOD AS STRONG
UPPER LEVEL WAVE OVER THE PLAINS SHIFTS EAST AND THEN SOUTHEAST
INTO THE OHIO VALLEY AS ADDITIONAL SHORT WAVE ENERGY IN THE
NORTHERN STREAM DROPS SOUTH ACRS THE NRN PLAINS. THIS SHOULD BRING
ABOUT DAMP AND GRADUALLY COOLER WEATHER TO THE FORECAST AREA ONCE
THE ACTUAL COLD FRONT FINALLY PUSHES THRU CENTRAL ILLINOIS FRIDAY
AFTERNOON. WILL SEE ANOTHER THREAT FOR CONVECTION TOMORROW AS THE
FRONT DRAWS CLOSER BUT 0-6KM SHEAR VALUES STILL NOT THAT IMPRESSIVE
DURING THE DAY AND INTO EARLY IN THE EVENING. STEEP LAPSE RATES AND
CAPES OF 2000-2500 J/KG MAY ONCE AGAIN LEAD TO PULSE TYPE SEVERE
STORMS DURING THE AFTN OR EARLY EVENING. THE STRONGER WIND FIELDS
HOLD OFF UNTIL TOMORROW EVENING AS THE UPPER LEVEL WAVE DRAWS
CLOSER TO THE MIDWEST.

AS MENTIONED ABOVE...COLD FRONT TO PUSH ACRS THE FORECAST AREA ON
FRIDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND TO THE
EAST OF THE BOUNDARY. SFC WAVE AND FRONTAL BOUNDARY TO SHIFT OFF
TO OUR EAST LATE FRIDAY NIGHT INTO SATURDAY WITH TEMPERATURES
COOLING OFF ALONG WITH PERIODIC SHOWERS INTO SATURDAY NIGHT AS
BROAD LOW LEVEL CYCLONI FLOW PREVAILS OVER THE MIDWEST.

LONG TERM...SUNDAY THROUGH WEDNESDAY

BLOCKED UPPER PATTERN TO HOLD THRU THE FIRST HALF OF NEXT WEEK
WITH THE STRONG UPPER LEVEL STORM ACRS THE WESTERN ATLANTIC
FORECAST TO FINALLY DRIFT OFF TO THE EAST ON MONDAY. ANOTHER
UPPER LEVEL WAVE FORECAST TO DROP SE INTO THE MIDWEST UNDERNEATH
A DEVELOPING REX BLOCK OVER SOUTHERN CANADA BY TUESDAY NIGHT AND
WEDNESDAY. RAIN CHANCES SHOULD BEGIN TO DIMINISH BY MONDAY AS
INITIAL UPPER WAVE SHIFTS OFF TO OUR EAST. WILL KEEP THE FORECAST
DRY FOR THE REMAINDER OF THE PERIOD WITH THE NEXT BEST CHANCE FOR
SHOWERS AND THUNDERSTORMS EDGING CLOSER TO OUR AREA LATE NEXT
WEEK.

SMITH
&&

.AVIATION...
ISSUED 1208 PM CDT WED MAY 11 2011

MAIN CONCERN REMAINS WITH CONVECTIVE DEVELOPMENT THIS AFTERNOON.
CLOSEST THUNDERSTORM ACTIVITY IS CURRENTLY GOING THROUGH
KIRKSVILLE MO AND MOVING NORTH-NORTHEAST. 14Z HRRR AND 12Z NAM12
MODELS CONTINUE TO SUGGEST ADDITIONAL DEVELOPMENT OVER THE NEXT
COUPLE HOURS FURTHER EAST...AND SOME CUMULUS DEVELOPMENT IS BEING
NOTED IN VISIBLE SATELLITE IMAGERY. HOWEVER...DUE TO THE LESS THAN
WIDESPREAD NATURE OF THESE STORMS...WILL HANG ON TO VCTS MENTION
AT THE WESTERN TAF SITES UNTIL DEVELOPMENT IS SUFFICIENT ENOUGH TO
BETTER TIME THE ARRIVAL OF ANY STORMS. STORM DEVELOPMENT AT THE
EASTERN TAF SITES NOT CLEAR ENOUGH EVEN FOR VCTS MENTION...BUT
CANNOT RULE OUT SOME ISOLATED STORMS.

WITH NOT MUCH CHANGE IN THE ATMOSPHERE...SOME MVFR VISIBILITIES
ARE LIKELY AGAIN LATE TONIGHT AS WAS THE CASE EARLIER TODAY.
MODELS ARE MIXED ON ADDITIONAL STORM DEVELOPMENT TOWARD THE END OF
THE PERIOD...SO WILL NOT INCLUDE ANY MENTION AT THIS TIME.

GEELHART
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 11, 3:20 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
320 PM CDT WED MAY 11 2011

ILZ027>031-036-037-040-041-047>050-122030-
CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-
SCOTT-STARK-TAZEWELL-WOODFORD-
320 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

AN UPPER LEVEL DISTURBANCE LIFTING NORTHEAST FROM MISSOURI THIS
AFTERNOON WILL CAUSE SOME STRONG TO SEVERE THUNDERSTORMS TO
DEVELOP...THROUGH EARLY THIS EVENING. LARGE HAIL AND DAMAGING
WIND GUSTS WILL BE THE PRIMARY THREATS. A SEVERE THUNDERSTORM
WATCH IS IN EFFECT UNTIL 7 PM FOR LOCATIONS ALONG AND WEST OF THE
ILLINOIS RIVER VALLEY.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD DOWNSTREAM OF PEORIA
THROUGH THE WEEK. THE ILLINOIS RIVER WILL FALL BELOW FLOOD STAGE
AT PEORIA ON THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SERIES OF WEATHER DISTURBANCES WILL BRING A CHANCE OF
THUNDERSTORMS TO THE REGION THURSDAY INTO FRIDAY. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND EARLY
EVENING HOURS.

ILZ038-042>046-051>053-122030-
CHAMPAIGN-CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-PIATT-SANGAMON-
VERMILION-
320 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...THIS AFTERNOON
AND EARLY EVENING...AS AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST
ACROSS MISSOURI. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE
PRIMARY THREATS.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD DOWNSTREAM OF PEORIA
THROUGH THE WEEK. THE ILLINOIS RIVER WILL FALL BELOW FLOOD STAGE
AT PEORIA ON THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SERIES OF WEATHER DISTURBANCES WILL BRING A CHANCE OF
THUNDERSTORMS TO THE REGION THURSDAY INTO FRIDAY. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND EARLY
EVENING HOURS.

ILZ054>057-061>063-066>068-071>073-122030-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
320 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE...LATE THIS AFTERNOON AND
EVENING. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...BUT SMALL
HAIL AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SERIES OF WEATHER DISTURBANCES WILL BRING A CHANCE OF
THUNDERSTORMS TO THE REGION THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Local storm report, May 11, 3:58 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
358 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             GALESBURG               40.95N 90.38W
05/11/2011  E0.25 INCH       KNOX               IL   TRAINED SPOTTER

&&

25
Special weather statement, May 11, 4:24 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
424 PM CDT WED MAY 11 2011

ILZ037-041-047-048-112230-
CASS-MASON-MENARD-TAZEWELL-
424 PM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MASON...NORTHEASTERN
CASS...NORTHWESTERN MENARD AND SOUTHWESTERN TAZEWELL COUNTIES UNTIL
530 PM CDT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
CHANDLERVILLE TO 6 MILES WEST OF PETERSBURG...MOVING NORTHEAST AT 30
MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  GREENVIEW...
  MASON CITY...
  EASTON...

OTHER LOCATIONS AFFECTED INCLUDE...ATTERBERRY...OAKFORD...POPLAR
CITY...TOPEKA AND FOREST CITY.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4044 8973 4032 8961 4013 8960 3996 9000
      4033 9001
TIME...MOT...LOC 2125Z 238DEG 26KT 4009 9021 4006 8992

GOETSCH
Special weather statement, May 11, 4:34 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
434 PM CDT WED MAY 11 2011

ILZ028>031-037-038-041-112230-
MARSHALL-MASON-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
434 PM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PEORIA...EASTERN STARK...
MARSHALL...NORTHEASTERN MASON...NORTHERN TAZEWELL...NORTHWESTERN
MCLEAN AND WOODFORD COUNTIES UNTIL 530 PM CDT...

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TOULON TO CREVE
COEUR TO GREEN VALLEY...MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  SPRING BAY...
  CAMP GROVE...
  BRADFORD...
  WASHINGTON...
  TREMONT...
  ROME...

OTHER LOCATIONS AFFECTED INCLUDE...ALTA...NORTH PEKIN...POWERTON...
DUNCAN...PEORIA HEIGHTS AND MOSSVILLE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4124 8964 4115 8963 4115 8933 4111 8933
      4111 8905 4093 8904 4093 8894 4092 8892
      4082 8892 4051 8896 4041 8973 4080 8976
      4120 8988 4123 8987
TIME...MOT...LOC 2134Z 257DEG 31KT 4112 8974 4067 8955
          4044 8962

GOETSCH
Local storm report, May 11, 4:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
441 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             4 W YATES CITY          40.78N 90.09W
05/11/2011  E0.25 INCH       KNOX               IL   TRAINED SPOTTER

&&

AJ
Local storm report, May 11, 4:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
446 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     NON-TSTM WND GST 4 W YATES CITY          40.78N 90.09W
05/11/2011  M58 MPH          KNOX               IL   TRAINED SPOTTER

&&

AJ
Local storm report, May 11, 4:47 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
447 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND GST     4 W YATES CITY          40.78N 90.09W
05/11/2011  E58.00 MPH       KNOX               IL   TRAINED SPOTTER

&&

AJ

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:31 PM CDTSpecial Weather StatementILXFulton, Knox59 min
May 11, 3:38 PM CDTSpecial Weather StatementILXCass67 min
May 11, 4:24 PM CDTSpecial Weather StatementILXMason66 min
May 11, 4:34 PM CDTSpecial Weather StatementILXMarshall, Stark, Tazewell, Woodford56 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.